Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 125, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 30, 2016, 8:31 PM CDT for Christian County, Taney County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2016, 8:31 PM CDT (01:31 UTC)
- Expired
- Jun 30, 2016, 8:58 PM CDT
- In force
- 27 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Christian County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 53 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2034 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
329
WUUS53 KSGF 010131
SVRSGF
MOC043-213-010215-
/O.NEW.KSGF.SV.W.0125.160701T0131Z-160701T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
831 PM CDT THU JUN 30 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHRISTIAN COUNTY IN SOUTHWESTERN MISSOURI...
NORTHWESTERN TANEY COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 915 PM CDT
* AT 831 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HIGHLANDVILLE...MOVING SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKE TANEYCOMO... FORSYTH...
MERRIAM WOODS... KISSEE MILLS...
HIGHLANDVILLE... ROCKAWAY BEACH...
BULL CREEK... TANEYVILLE...
SPOKANE... CHESTNUTRIDGE...
GARRISON... WALNUT SHADE...
CHRISTIAN CENTER... BRADLEYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3669 9318 3679 9330 3682 9331 3683 9334
3693 9334 3696 9330 3694 9316 3688 9302
3679 9290 3671 9293 3666 9300 3666 9309
TIME...MOT...LOC 0131Z 307DEG 42KT 3687 9328
HAIL...1.00IN
WIND...60MPH
$$
CRAMER1 follow-up statement
440
WWUS53 KSGF 010158
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
858 PM CDT THU JUN 30 2016
MOC043-213-010208-
/O.CAN.KSGF.SV.W.0125.000000T0000Z-160701T0215Z/
CHRISTIAN MO-TANEY MO-
858 PM CDT THU JUN 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHRISTIAN AND
NORTHWESTERN TANEY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3669 9318 3679 9330 3682 9331 3683 9334
3693 9334 3696 9330 3694 9316 3688 9302
3679 9290 3671 9293 3666 9300 3666 9309
TIME...MOT...LOC 0157Z 307DEG 42KT 3668 9297
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:46 PM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, Jun 30, 2:46 PM CDT, 5 hours 45 minutes before
Area Forecast Discussion National Weather Service Springfield MO 246 PM CDT THU JUN 30 2016 .SHORT TERM...(This evening through Friday) Issued at 203 PM CDT Thu Jun 30 2016 Upper level short wave energy will drop southeast across the southern Great Lakes from late this afternoon through tonight and will drive a cold front southeast through the Missouri Ozarks. Showers and thunderstorms will develop along the frontal boundary with the best coverage likely occurring before midnight. Enough instability and deep layer shear will be present to carry a severe risk along the I-49 corridor and into the Truman and Lake of the Ozarks region. Large hail to the size of half dollars and damaging wind gusts will be the primary severe threats. That frontal boundary will then stall somewhere in the vicinity of the I-40 corridor in Arkansas on Friday and will curl back northwest towards developing surface low pressure across southeastern Colorado. More showers and thunderstorms will be possible...mainly in closer proximity to that front across southeastern Kansas and southwestern Missouri. Temperatures will be slightly cooler over most areas with highs generally in the lower to middle 80s. Dew points on Friday will vary quite a bit across the Ozarks with values ranging from the lower 60s across central Missouri to around 70 degrees across far southwestern Missouri. .LONG TERM...(Friday Night through Thursday) Issued at 203 PM CDT Thu Jun 30 2016 Confidence is high that a mesoscale convective system (MCS) will then develop Friday night across northern Kansas and will shift east into northern and central Missouri from late Friday night into Saturday morning. While the track is still somewhat in question, there is a signal there for a swath of heavy rainfall somewhere across northern and perhaps central Missouri. While confidence is not high enough to post a Flash Flood Watch at this point, this may need consideration in the future as mesoscale details become clearer. That front will return north from later Friday night into Saturday, however its eventual position by Saturday afternoon remains unclear. Showers and thunderstorms will remain likely north of the front, with scattered activity also possible south of this feature. There will be a conditional risk for a few strong to severe storms if enough instability can develop. There should be a huge temperature contrast throughout the area on Saturday. Highs may struggle to reach the middle 70s over parts of central Missouri while areas of far southwestern Missouri reach the lower 90s. Another complex of thunderstorms will then be possible Saturday night as upper level short wave energy digs across the central Plains. This will continue the threat for heavy rainfall over at least portions of the Ozarks. Showers and thunderstorms then appear likely as we head into Sunday and Sunday night with the slow approach of that wave. There will once again be a conditional risk for strong to severe storms if sufficient instability can develop given that deep layer shear will be increasing. Thunderstorm chances on the Fourth of July will then be conditional on how quickly that short wave trough departs the region. At this point, global models are indicating that the morning may be wet across much of the area with perhaps some drier weather in the afternoon and evening. Timing will become much clearer as we get into the weekend. A warming trend is then expected as we get towards the middle of next week as upper level ridging commences. We kept PoPs near climatology in the 20-30% range. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1247 PM CDT Thu Jun 30 2016 Aviators flying into southwestern Missouri can expect generally good weather through the forecast period. There is the potential for isolated to scattered thunderstorms to develop this afternoon and tonight however, the coverage and location of the storms will be difficult to pin down, have included vicinity storms as a result. Where storms do occur, impacts to aviation will occur, but will handle that on a short term basis. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Hatch
Hazardous weather outlook, Jun 30, 3:30 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 330 PM CDT THU JUN 30 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-012030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 330 PM CDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... HEAT INDEX VALUES WILL REMAIN IN THE MIDDLE TO UPPER 90S INTO EARLY THIS EVENING ACROSS EXTREME SOUTHEASTERN KANSAS INTO WESTERN MISSOURI. SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND THIS EVENING AS A COLD FRONT PUSHES SOUTHEAST ACROSS THE AREA. SOME OF THESE STORMS MAY BECOME SEVERE AND BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF HALF DOLLARS AND DAMAGING WINDS TO 60 MPH. AREAS NORTH AND WEST OF A JOPLIN TO CAMDENTON LINE WILL HAVE THE BEST POTENTIAL FOR SEVERE STORMS. IN ADDITION...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL MAY ACCOMPANY ANY STORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE POTENTIAL FOR THUNDERSTORMS AND HEAVY RAINFALL WILL CONTINUE AT TIMES THROUGH THE 4TH OF JULY HOLIDAY WEEKEND. A FEW SEVERE STORMS WILL BE POSSIBLE ON A DAILY BASIS IF ENOUGH INSTABILITY CAN DEVELOP. HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL RESULT IN A LIMITED RISK FOR FLOODING THIS WEEKEND. AT THIS TIME...TOTAL RAINFALL AMOUNTS THROUGH MONDAY ARE EXPECTED TO RANGE FROM ONE TO THREE INCHES WITH LOCALLY HIGHER AMOUNTS TO NEAR FOUR INCHES POSSIBLE ACROSS CENTRAL MISSOURI. THOSE WITH OUTDOOR PLANS THIS WEEKEND INCLUDING ALONG AREA RIVERS AND STREAMS SHOULD BE ALERT FOR APPROACHING STORMS... AND CLOSELY MONITOR THE LATEST WEATHER INFORMATION. HEAT INDEX VALUES IN THE UPPER 90S TO AROUND 100 DEGREES WILL BE POSSIBLE AGAIN BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING...MAINLY NORTH AND WEST OF A JOPLIN TO CAMDENTON LINE. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Jun 30, 7:33 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
733 PM CDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 1 SW BOLIVAR 37.61N 93.42W
06/30/2016 POLK MO EMERGENCY MNGR
APPROX. 10-12 FOOT TREE SOWN NEAR OAKLAND AVE IN BOLIVAR.
0655 PM TSTM WND DMG 1 SW BOLIVAR 37.61N 93.42W
06/30/2016 POLK MO EMERGENCY MNGR
APPROX. 10-12 FOOT TREE DOWN NEAR OAKLAND AVE. IN
BOLIVAR.
&&
AFOSCATOLocal storm report, Jun 30, 7:41 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
741 PM CDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND DMG 3 E SPRINGFIELD 37.20N 93.23W
06/30/2016 GREENE MO PUBLIC
SEVERAL LIMBS DOWN NEAR CHESTNUT AND 65 NEAR SPRINGFIELD.
&&
AFOSCATOLocal storm report, Jun 30, 7:43 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 2 WSW CARTHAGE 37.17N 94.34W
06/30/2016 JASPER MO FIRE DEPT/RESCUE
TREES AND A POWER POLE DOWN BLOCKING A ROAD.
&&
DSALocal storm report, Jun 30, 7:46 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 PM CDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL ORONOGO 37.19N 94.47W
06/30/2016 M1.00 INCH JASPER MO PUBLIC
REPORT FROM SOCIAL MEDIA. TIME ESTIMATED.
&&
DSALocal storm report, Jun 30, 8:14 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
814 PM CDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 2 S WARSAW 38.21N 93.38W
06/30/2016 BENTON MO PUBLIC
SEVERE THUNDERSTORM WIND GUSTS DOWNED SEVERAL TREE LIMBS
SOUTH OF WARSAW.
&&
DCRAMERLocal storm report, Jun 30, 8:25 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
825 PM CDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND DMG 2 E SPARTA 37.00N 93.05W
06/30/2016 CHRISTIAN MO EMERGENCY MNGR
LARGE LIMBS AND A COUPLE OF TREES DOWN EAST OF SPARTA.
TIME ESTIMATED.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:14 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Texas, Wright | 46 min |
| Jun 30, 7:23 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Lawrence, Stone, Webster | 52 min |
| Jun 30, 8:19 PM CDT | Flash Flood Warning | SGF | Christian | 6 hr |
| Jun 30, 9:20 PM CDT | Flash Flood Warning | SGF | Christian, Greene, Lawrence, Stone | 6 hr |
| Jun 30, 10:39 PM CDT | Flash Flood Warning | SGF | Barry, Lawrence, Stone, Taney | 5 hr |
| Jul 1, 3:58 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 22 more | 3 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.